MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Lot number: potential lot, 0000250507.Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter establishment name: (b)(6).Initial reporter occupation: registered technician (rt).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the guiding sheath of the destination device involved leaked, and all the contrast media came out.At the beginning, the guiding sheath was okay; however, after about thirty (30) minutes the user was not able to apply contrast media (cm).Suddenly, there was a hole.Through the hole, about 20 millimeters (ml) of cm came out.The patient was okay.There was no harm to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One 6 french destination sheath and dilator were returned for product evaluation.The components were visually examined.No visual abnormalities were observed on the sheath nor the dilator.The sheath valve was subjected to leak testing without anything inserted in it and with the dilator inserted in it.The valve passed leak testing in the first instance and failed in the second.The valve was then deconstructed and examined.An off-center tear was visible on the valve.The complaint can be confirmed for valve leakage due to the sample failing leak testing.Based on the location of the tear on the valve, the leakage was likely caused by off-center insertion of the dilator in the valve.Review of the device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure and effects analysis (dfmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16283092
Report Number1118880-2023-00001
Device Sequence Number4881252
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberN/A
Device Catalogue NumberRSR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale